MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number PNS6F125SIMV
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the physician experienced resistance while advancing the neuron select catheter 6f (6f select) through a neuron max 6f 088 long sheath (neuron max) prior to inserting into the patient's body.Therefore, the 6f select was removed.The procedure was completed using a new 6f select and the same neuron max.
 
Additional Manufacturer Narrative
Results: the 6f select was undamaged.The device was able to pass through the 0.087 inch ring gauge with moderate resistance.Conclusions: evaluation of the returned 6f select revealed an undamaged device.During functional testing the 6f select was able to be advanced through a demonstration catheter without issue.The device was able to pass through the 0.087 inch ring gauge; therefore, it is within specification.The cause of the reported inability of the 6f select to advance through the neuron max was unable to be determined.Evaluation of the neuron max revealed an ovalization on its distal end, and bends along its length.It was stated that the neuron max was successfully used in the procedure; therefore, the damages observed were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8035445
Report Number3005168196-2018-02185
Device Sequence Number19213879
Product Code DQY
UDI-Device Identifier00814548012063
UDI-Public00814548012063
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2019
Device Catalogue NumberPNS6F125SIMV
Device Lot NumberF73059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005